North Dakota, 2011Blizzard and Winter Storm in North Dakota, March 22 to 23, 2011
March 22 to 23, 2011 · NWS BIS · 46 events in 33 counties and zones
An upper level trough swinging into the Northern Plains, combined with a strong low pressure system ejecting out of the Rockies and into the Central Plains, resulted in heavy snow and blizzard conditions across much of west and central North Dakota. This episode occurred from March 22nd into the 23rd.
Every event with a place to put it; 40 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 46
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough swinging into the Northern Plains, combined with a strong low pressure system ejecting out of the Rockies and into the Central Plains, resulted in heavy snow and blizzard conditions across much of west and central North Dakota. This episode occurred from March 22nd into the 23rd.
Warmer air surging north ahead of this storm system resulted in a wintry mix of rain, freezing rain, and sleet across much of the west and south central portions of the state at first, while all snow fell over the north central. Colder air pushing south eventually transitioned the precipitation to all snow. While there were some ice accumulations across the south, ice impacts were minor.
Heavy snow fell from west central North Dakota, through much of the south central and James River Basin region. Storm total snowfall amounts within this band ranged from eight inches to one foot, with locally higher amounts including 18.2 inches near Beulah. In addition to the snow, wind gusts up to 45 mph developed across far northwest and all of north central North Dakota resulting in several hours of blizzard conditions.
Numerous travel advisories and several road closures resulted from this storm, including the closure of Interstate 94 from Bismarck to Fargo, Highway 83 from Bismarck to the Canadian border, and Highway 2 from Berthold to Rugby.
This was a prolonged and very complicated storm to warn for as potential was high for various types of warning criteria to be met.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Mar 22, 9:19 AM CST, 41 minutes earlier.
Area forecast discussion, Mar 22, 9:19 AM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1019 AM CDT TUE MAR 22 2011
.UPDATE...
UPDATE TO UPGRADE WINTER WEATHER ADVISORY TO ICE STORM
WARNING...AND ADD FAR SOUTHWEST COUNTIES TO ICE STORM WARNING.
&&
.DISCUSSION...
GETTING ENOUGH SIGNIFICANT REPORTS OF ICING...BOWMAN TO WATFORD
CITY AND SOUTH CENTRAL COUNTIES...TO WARRANT UPGRADE TO ICE STORM
WARNING. FREEZING RAIN THREAT WILL LINGER WELL INTO THE AFTERNOON
WEST AND SOUTH...BEFORE CHANGE OVER TO SNOW LATE AFTERNOON/EVENING.
WILL LEAVE THE WINTER STORM WARNING AREA AS IS. ADDITIONAL
HEADLINE ADJUSTMENTS MAY BE NEEDED LATER THIS AFTERNOON. AFTER 00Z
THIS EVENING...THE ICE STORM AREA WILL REVERT BACK TO A WINTER
WEATHER ADVISORY.
&&
.AVIATION...
MIXTURE OF FREEZING RAIN/RAIN OVER SOUTHERN ZONES AND SNOW AND
FREEZING RAIN NORTHERN TAF SITES MAIN CONCERN IN THE SHORT TERM.
LOW IFR CIGS WILL CONTINUE WITH VISIBILITIES SLOWLY DROPPING FROM
SOUTHEAST TO NORTHWEST.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 7 PM CDT WEDNESDAY FOR NDZ001>005-
009>013-019>023-025-035>037-048.
WINTER WEATHER ADVISORY FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO
7 PM CDT /6 PM MDT/ WEDNESDAY FOR NDZ017-018-031>034-040>047-050-
051.
ICE STORM WARNING UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR
NDZ017-018-031>034-040>047-050-051.
&&
UPDATE...KINNEY
AVIATION...HW
Hazardous weather outlook, Mar 22, 9:28 AM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1028 AM CDT TUE MAR 22 2011
NDZ017-018-031>034-040>047-050-051-231530-
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-DICKEY-
1028 AM CDT TUE MAR 22 2011 /928 AM MDT TUE MAR 22 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND
SOUTHWEST NORTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
AN ICE STORM WARNING IS IN EFFECT FOR PORTIONS OF WESTERN AND FAR
SOUTHERN NORTH DAKOTA THROUGH THIS AFTERNOON.
A WINTER WEATHER ADVISORY IS IN EFFECT FOR THIS EVENING THROUGH
WEDNESDAY EVENING.
PLEASE SEE WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF SNOW THURSDAY...FRIDAY...AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED. SPOTTERS AND COOPERATIVE
OBSERVES ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE WITH
SNOWFALL REPORTS...FREEZING RAIN...AND ANY OTHER WEATHER HAZARD
THAT IS OBSERVED.
NDZ001>005-009>013-019>023-025-035>037-048-231530-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-
BURLEIGH-KIDDER-STUTSMAN-LA MOURE-
1028 AM CDT TUE MAR 22 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING IS IN EFFECT TODAY THROUGH WEDNESDAY.
A WINTRY MIX OF SNOW...FREEZING RAIN...AND ICE PELLETS WILL
TRANSITION TO ALL SNOW BY EVENING. SNOW WILL BECOME HEAVY THIS
AFTERNOON OVER NORTHERN COUNTIES THIS AFTERNOON...AND OVER MOST OF
WEST AND CENTRAL NORTH DAKOTA TONIGHT BEFORE GRADUALLY TAPERING
OFF WEDNESDAY EVENING. AREAS OF BLOWING SNOW WITH REDUCED
VISIBILITIES WILL OCCUR TODAY THROUGH WEDNESDAY. PLEASE SEE
WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF SNOW THURSDAY...FRIDAY...AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED. SPOTTERS AND COOPERATIVE
OBSERVES ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE WITH
SNOWFALL REPORTS...FREEZING RAIN...AND ANY OTHER WEATHER HAZARD
THAT IS OBSERVED.
KS
In the hours before
Special weather statement, Mar 22, 7:43 AM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
843 AM CDT TUE MAR 22 2011
NDZ017>023-025-031>037-040>048-050-051-221530-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...
BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...
JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
843 AM CDT TUE MAR 22 2011 /743 AM MDT TUE MAR 22 2011/
...WINTRY MIX OF PRECIPITATION CONTINUES THIS MORNING...
A MIX OF FREEZING RAIN...SLEET...AND SNOW WILL CONTINUE TO SPREAD
NORTH ACROSS SOUTHERN AND CENTRAL NORTH DAKOTA THIS MORNING.
THUNDERSTORMS ARE ALSO OCCURRING...WHICH IS INCREASING THE
INTENSITY OF PRECIPITATION. ISOLATED PEA SIZE HAIL IS POSSIBLE
WITH THE STRONGEST STORMS...MAINLY SOUTH OF INTERSTATE 94. WHERE
ROAD SURFACE TEMPERATURES ARE BELOW FREEZING...FREEZING RAIN WILL
PRODUCE VERY SLICK ROAD CONDITIONS. POWER LINES AND TREE LIMBS MAY
ALSO BECOME COATED WITH A LAYER OF ICE...AND ADD TO THE TRAVEL
HAZARDS. TRAVELERS SHOULD MONITOR THE LATEST FORECASTS THIS
MORNING...AND BE PREPARED FOR VERY HAZARDOUS ROAD CONDITIONS.
KINNEY
Local storm report, Mar 22, 9:02 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1002 AM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW 1 NW BEULAH 47.27N 101.79W
03/22/2011 M1.3 INCH MERCER ND CO-OP OBSERVER
RAIN AND SNOW MIXED
&&
LLPLocal storm report, Mar 22, 9:50 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1050 AM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FREEZING RAIN 17 SW RHAME 46.06N 103.91W
03/22/2011 E0.20 INCH BOWMAN ND PUBLIC
ESTIMATED 0.2 INCHES OF ICE ACCUMULATION ON WINDSHIELD.
&&
PAYDWinter Storm, Burleigh
- When
- March 22, 10:00 AM CST to March 23, 8:00 AM CST
- Where
- Burleigh forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.977, -100.469 (the zone’s center; the record gives no point)
A storm total snowfall amount of 10.4 inches was reported near Bismarck.
Winter Storm, Kidder
- When
- March 22, 10:00 AM CST to March 23, 8:00 AM CST
- Where
- Kidder forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.980, -99.780 (the zone’s center; the record gives no point)
An estimated storm total snowfall amount of five to 10 inches fell over portions of Kidder County.
Winter Storm, Oliver
- When
- March 22, 10:00 AM CST to March 23, 8:00 AM CST
- Where
- Oliver forecast zone
- Reported by
- COOP Observer
- Coordinates
- 47.115, -101.340 (the zone’s center; the record gives no point)
A storm total snowfall amount of 9.5 inches was reported near Center.
Winter Storm, Stutsman
- When
- March 22, 10:00 AM CST to March 23, 8:00 AM CST
- Where
- Stutsman forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.979, -98.959 (the zone’s center; the record gives no point)
A storm total snowfall amount of 11 inches was reported at Jamestown.
Winter Storm, La Moure
- When
- March 22, 10:00 AM CST to March 23, 11:00 AM CST
- Where
- La Moure forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.457, -98.535 (the zone’s center; the record gives no point)
A storm total snowfall amount of eight inches was reported at Verona.
Winter Storm, Morton
- When
- March 22, 10:00 AM CST to March 23, 9:00 AM CST
- Where
- Morton forecast zone
- Reported by
- COOP Observer
A storm total snowfall amount of 8.5 inches was reported at Hebron.
Winter Storm, Grant
- When
- March 22, 10:00 AM CST to March 23, 11:00 AM CST
- Where
- Grant forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.358, -101.640 (the zone’s center; the record gives no point)
A storm total snowfall amount of 10 inches was reported at Carson.
Winter Storm, Stark
- When
- March 22, 10:00 AM CST to March 23, 9:00 AM CST
- Where
- Stark forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.811, -102.655 (the zone’s center; the record gives no point)
A storm total snowfall amount of 6.8 inches was reported at Dickinson.
Winter Storm, Billings
- When
- March 22, 10:00 AM CST to March 23, 9:00 AM CST
- Where
- Billings forecast zone
- Reported by
- COOP Observer
- Coordinates
- 47.023, -103.376 (the zone’s center; the record gives no point)
A storm total snowfall amount of eight inches was reported at Fairfield.
Winter Storm, Golden Valley
- When
- March 22, 10:00 AM CST to March 23, 9:00 AM CST
- Where
- Golden Valley forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.940, -103.847 (the zone’s center; the record gives no point)
A storm total snowfall amount of eight inches was reported at Golva.
Winter Storm, Hettinger
- When
- March 22, 10:00 AM CST to March 23, 11:00 AM CST
- Where
- Hettinger forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.433, -102.460 (the zone’s center; the record gives no point)
A storm total snowfall amount of seven inches was reported at Mott.
Winter Storm, Sioux
- When
- March 22, 10:00 AM CST to March 23, 11:00 AM CST
- Where
- Sioux forecast zone
- Reported by
- COOP Observer
An estimated storm total snowfall of six to eight inches fell across Sioux County.
Winter Storm, Emmons
- When
- March 22, 10:00 AM CST to March 23, 11:00 AM CST
- Where
- Emmons forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.285, -100.239 (the zone’s center; the record gives no point)
A storm total snowfall of 8.2 inches was reported at Hazelton.
Winter Storm, Dickey
- When
- March 22, 10:00 AM CST to March 23, 11:00 AM CST
- Where
- Dickey forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.110, -98.505 (the zone’s center; the record gives no point)
A storm total snowfall amount of 14 inches was reported at Merricourt.
Winter Storm, Logan
- When
- March 22, 10:00 AM CST to March 23, 11:00 AM CST
- Where
- Logan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.457, -99.477 (the zone’s center; the record gives no point)
An estimated storm total snowfall of six to eight inches fell across Logan County.
Winter Storm, McIntosh
- When
- March 22, 10:00 AM CST to March 23, 11:00 AM CST
- Where
- McIntosh forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.112, -99.441 (the zone’s center; the record gives no point)
An estimated storm total snowfall of six to eight inches fell across McIntosh County.
Blizzard, Ward
- When
- March 22, 1:00 PM CST to 8:27 PM CST
- Where
- Ward forecast zone
- Reported by
- Mesonet
East winds of 35 to 45 mph combined with falling snow and existing snow on the ground to create several hours of blizzard conditions.
Blizzard, Mountrail
- When
- March 22, 1:00 PM CST to 8:27 PM CST
- Where
- Mountrail forecast zone
- Reported by
- Mesonet
- Coordinates
- 48.201, -102.356 (the zone’s center; the record gives no point)
East winds of 35 to 45 mph combined with falling snow and existing snow on the ground to create several hours of blizzard conditions.
Blizzard, McHenry
- When
- March 22, 1:00 PM CST to 8:27 PM CST
- Where
- McHenry forecast zone
- Reported by
- Mesonet
- Coordinates
- 48.235, -100.636 (the zone’s center; the record gives no point)
East winds of 35 to 45 mph combined with falling snow and existing snow on the ground to create several hours of blizzard conditions.
Blizzard, Renville
- When
- March 22, 1:00 PM CST to 8:27 PM CST
- Where
- Renville forecast zone
- Reported by
- Mesonet
- Coordinates
- 48.719, -101.658 (the zone’s center; the record gives no point)
East winds of 35 to 45 mph combined with falling snow and existing snow on the ground to create several hours of blizzard conditions.
Blizzard, Burke
- When
- March 22, 1:00 PM CST to 8:27 PM CST
- Where
- Burke forecast zone
- Reported by
- Mesonet
- Coordinates
- 48.791, -102.518 (the zone’s center; the record gives no point)
East winds of 35 to 45 mph combined with falling snow and existing snow on the ground to create several hours of blizzard conditions.
Blizzard, Bottineau
- When
- March 22, 1:00 PM CST to 8:27 PM CST
- Where
- Bottineau forecast zone
- Reported by
- Mesonet
- Coordinates
- 48.792, -100.833 (the zone’s center; the record gives no point)
East winds of 35 to 45 mph combined with falling snow and existing snow on the ground to create several hours of blizzard conditions.
Blizzard, Rolette
- When
- March 22, 1:00 PM CST to 8:27 PM CST
- Where
- Rolette forecast zone
- Reported by
- Mesonet
- Coordinates
- 48.772, -99.841 (the zone’s center; the record gives no point)
East winds of 35 to 45 mph combined with falling snow and existing snow on the ground to create several hours of blizzard conditions.
Blizzard, Pierce
- When
- March 22, 1:00 PM CST to 8:27 PM CST
- Where
- Pierce forecast zone
- Reported by
- Mesonet
- Coordinates
- 48.250, -99.972 (the zone’s center; the record gives no point)
East winds of 35 to 45 mph combined with falling snow and existing snow on the ground to create several hours of blizzard conditions.
Blizzard, McLean
- When
- March 22, 1:00 PM CST to 8:27 PM CST
- Where
- McLean forecast zone
- Reported by
- Mesonet
East winds of 35 to 45 mph combined with falling snow and existing snow on the ground to create several hours of blizzard conditions.
Blizzard, Sheridan
- When
- March 22, 1:00 PM CST to 8:27 PM CST
- Where
- Sheridan forecast zone
- Reported by
- Mesonet
- Coordinates
- 47.575, -100.346 (the zone’s center; the record gives no point)
East winds of 35 to 45 mph combined with falling snow and existing snow on the ground to create several hours of blizzard conditions.
Blizzard, Wells
- When
- March 22, 1:00 PM CST to 8:27 PM CST
- Where
- Wells forecast zone
- Reported by
- Mesonet
- Coordinates
- 47.588, -99.661 (the zone’s center; the record gives no point)
East winds of 35 to 45 mph combined with falling snow and existing snow on the ground to create several hours of blizzard conditions.
Blizzard, Williams
- When
- March 22, 1:00 PM CST to 8:27 PM CST
- Where
- Williams forecast zone
- Reported by
- Mesonet
- Coordinates
- 48.344, -103.480 (the zone’s center; the record gives no point)
East winds of 35 to 45 mph combined with falling snow and existing snow on the ground to create several hours of blizzard conditions.
Blizzard, Foster
- When
- March 22, 1:00 PM CST to 8:27 PM CST
- Where
- Foster forecast zone
- Reported by
- Mesonet
- Coordinates
- 47.457, -98.883 (the zone’s center; the record gives no point)
East winds of 35 to 45 mph combined with falling snow and existing snow on the ground to create several hours of blizzard conditions.
Blizzard, Divide
- When
- March 22, 1:00 PM CST to 8:27 PM CST
- Where
- Divide forecast zone
- Reported by
- Mesonet
- Coordinates
- 48.815, -103.487 (the zone’s center; the record gives no point)
East winds of 35 to 45 mph combined with falling snow and existing snow on the ground to create several hours of blizzard conditions.
Blizzard, Mercer
- When
- March 22, 1:00 PM CST to 8:27 PM CST
- Where
- Mercer forecast zone
- Reported by
- Mesonet
- Coordinates
- 47.309, -101.831 (the zone’s center; the record gives no point)
East winds of 35 to 45 mph combined with falling snow and existing snow on the ground to create several hours of blizzard conditions.
Blizzard, McKenzie
- When
- March 22, 1:00 PM CST to 8:27 PM CST
- Where
- McKenzie forecast zone
- Reported by
- Mesonet
- Coordinates
- 47.740, -103.395 (the zone’s center; the record gives no point)
East winds of 35 to 45 mph combined with falling snow and existing snow on the ground to create several hours of blizzard conditions.
Blizzard, Dunn
- When
- March 22, 1:00 PM CST to 8:27 PM CST
- Where
- Dunn forecast zone
- Reported by
- Mesonet
- Coordinates
- 47.357, -102.618 (the zone’s center; the record gives no point)
East winds of 35 to 45 mph combined with falling snow and existing snow on the ground to create several hours of blizzard conditions.
Winter Storm, Ward
- When
- March 22, 8:27 PM CST to March 23, 3:00 AM CST
- Where
- Ward forecast zone
- Reported by
- COOP Observer
A storm total snowfall amount of 9.5 inches was reported at Minot.
Winter Storm, Mountrail
- When
- March 22, 8:27 PM CST to March 23, 3:00 AM CST
- Where
- Mountrail forecast zone
- Reported by
- COOP Observer
- Coordinates
- 48.201, -102.356 (the zone’s center; the record gives no point)
A storm total snowfall amount of seven inches was reported at Tagus.
Winter Storm, McHenry
- When
- March 22, 8:27 PM CST to March 23, 3:00 AM CST
- Where
- McHenry forecast zone
- Reported by
- COOP Observer
- Coordinates
- 48.235, -100.636 (the zone’s center; the record gives no point)
A storm total snowfall amount of 10 inches was reported at Velva.
Winter Storm, Pierce
- When
- March 22, 8:27 PM CST to March 23, 3:00 AM CST
- Where
- Pierce forecast zone
- Reported by
- COOP Observer
- Coordinates
- 48.250, -99.972 (the zone’s center; the record gives no point)
An estimated storm total snowfall up to eight inches fell over southern Pierce County.
Winter Storm, Bottineau
- When
- March 22, 8:27 PM CST to March 23, 3:00 AM CST
- Where
- Bottineau forecast zone
- Reported by
- COOP Observer
- Coordinates
- 48.792, -100.833 (the zone’s center; the record gives no point)
A storm total snowfall amount near six inches was reported at Lansford.
Winter Storm, McLean
- When
- March 22, 8:27 PM CST to March 23, 4:00 AM CST
- Where
- McLean forecast zone
- Reported by
- COOP Observer
A storm total snowfall amount of 14.5 inches was reported at Underwood.
Winter Storm, Sheridan
- When
- March 22, 8:27 PM CST to March 23, 4:00 AM CST
- Where
- Sheridan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 47.575, -100.346 (the zone’s center; the record gives no point)
A storm total snowfall amount of 13 inches was reported at McClusky.
Winter Storm, Wells
- When
- March 22, 8:27 PM CST to March 23, 4:00 AM CST
- Where
- Wells forecast zone
- Reported by
- COOP Observer
- Coordinates
- 47.588, -99.661 (the zone’s center; the record gives no point)
A storm total snowfall amount of 13 inches was reported at Fessenden.
Winter Storm, Foster
- When
- March 22, 8:27 PM CST to March 23, 4:00 AM CST
- Where
- Foster forecast zone
- Reported by
- COOP Observer
- Coordinates
- 47.457, -98.883 (the zone’s center; the record gives no point)
A storm total snowfall amount of 10 inches was reported near McHenry.
Winter Storm, Williams
- When
- March 22, 8:27 PM CST to March 23, 4:00 AM CST
- Where
- Williams forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 48.344, -103.480 (the zone’s center; the record gives no point)
A storm total snowfall amount of 6.4 inches was reported at the National Weather Service Office in Williston.
Winter Storm, Mercer
- When
- March 22, 8:27 PM CST to March 23, 6:00 AM CST
- Where
- Mercer forecast zone
- Reported by
- COOP Observer
- Coordinates
- 47.309, -101.831 (the zone’s center; the record gives no point)
A storm total snowfall amount of 18.2 inches was reported at Beulah.
Winter Storm, McKenzie
- When
- March 22, 8:27 PM CST to March 23, 4:00 AM CST
- Where
- McKenzie forecast zone
- Reported by
- COOP Observer
- Coordinates
- 47.740, -103.395 (the zone’s center; the record gives no point)
A storm total snowfall amount of 9.5 inches was reported at Watford City.
Winter Storm, Dunn
- When
- March 22, 8:27 PM CST to March 23, 6:00 AM CST
- Where
- Dunn forecast zone
- Reported by
- COOP Observer
- Coordinates
- 47.357, -102.618 (the zone’s center; the record gives no point)
A storm total snowfall amount of 15 inches was reported at Halliday.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Iowa, March 22, 2011$1.3 million · EF2 · 64 events
- Flash Flood and Debris Flows in California, March 22 to 27, 2011$32 million · 52 kt wind · 20 events
- Winter Weather in Wisconsin, March 22, 20111 death · $2,000 · 1 event
- Tornado and Hail in Nebraska, March 22, 2011$1.4 million · EF1 · 12 events
- Winter Storm in Wisconsin, March 22 to 23, 2011$3.0 million · 7 events
- Winter Storm and Lightning Strike in Wisconsin, March 22 to 23, 2011$566,000 · 19 events
- Wildfire in Kansas, March 22, 2011$1.0 million · 1 event
- Wildfire in Missouri, March 22 to 23, 2011$510,000 · 5 events
- Wildfire in Oklahoma, March 22, 2011$250,000 · 1 event
- Winter Storm and Heavy Snow in Michigan, March 22 to 23, 2011$80,000 · 11 events
- Tornadoes and Hail in Iowa, March 22, 20112 injured · EF1 · 9 events
- Hail and Damaging Winds in Kentucky, March 22 to 23, 2011$11,000 · 2.5 in hail · 43 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 290222, 290518, 290519, 290520, 290521, 290571, 290574, 290639, 290641, 290643, 290644, 290645, 290648, 290650, 290652, 290653, 290223, 290522, 290524, 290525, 290526, 290527, 290528, 290529, 290530, 290531, 290532, 290533, 290534, 290535, 290536, 290537, 290538, 290224, 290539, 290540, 290541, 290542, 290543, 290544, and more.